Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 30, 2011, 12:09 PM CDT for Furnas County, Harlan County, Nebraska; 4 counties in Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 12:09 PM CDT (17:09 UTC)
- Expired
- Apr 30, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 92 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS83 KGID 301709 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1209 PM CDT SAT APR 30 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A SURFACE FRONTAL BOUNDARY SHIFTING THROUGH THE REGION WILL BRING GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON HOURS...AS WELL AS DRIER AIR. WHILE AFTERNOON TEMPERATURES WILL NOT BE EXCEPTIONALLY WARM...LOWER DEW POINTS WORKING INTO THE AREA ARE EXPECTED TO RESULT IN RELATIVE HUMIDITIES DROPPING TO LESS THAN 20 PERCENT FOR A FEW HOURS THIS AFTERNOON. THE LOWER RELATIVE HUMIDITIES COMBINED WITH NORTHWEST WINDS OF 20 TO 25 MPH AND GUSTS NEAR 35 MPH POSSIBLE...WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. KSZ005-006-017-018-NEZ082-083-010000- /O.NEW.KGID.FW.W.0006.110430T1709Z-110501T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-FURNAS-HARLAN- 1209 PM CDT SAT APR 30 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005...006... 017...018...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. * WITH LOWER DEW POINTS WORKING INTO THE AREA...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO LESS THAN 20 PERCENT FOR A FEW HOURS THIS AFTERNOON. * LOW RELATIVE HUMIDITIES...GUSTY NORTHWEST WINDS AND FAVORABLE FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ADO
1 follow-up statement
342 WWUS83 KGID 302348 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 648 PM CDT SAT APR 30 2011 KSZ005-006-017-018-NEZ082-083-010100- /O.EXP.KGID.FW.W.0006.000000T0000Z-110501T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-FURNAS-HARLAN- 648 PM CDT SAT APR 30 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 005...006...017...018...082 AND 083... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES. IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. THE WIND IS BEGINNING TO DIE DOWN AND THE RELATIVE HUMIDITY VALUES ARE ON THE RISE. CONSEQUENTLY...THE DANGEROUS FIRE WEATHER CONDITIONS ARE SUBSIDING AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ WESELY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 30, 6:14 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 6:14 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
614 AM CDT SAT APR 30 2011
.AVIATION...12Z KGRI TAF. VFR CONDITIONS TO CONTINUE AT KGRI
THROUGH THE NEXT 24 HOURS. CEILINGS NEAR 8000FT AGL WILL PERSIST
THROUGH THE NEXT FEW HOURS BEFORE BREAKING BY MID TO LATE MORNING.
THE LOW LEVEL WIND FIELD WILL REMAIN FROM THE NORTH/NORTHWEST
THROUGH THE NEXT 24 HOURS...INTENSIFYING TO NEAR 23KTS AND
GUSTING TO AROUND 30KTS BY 17Z. THE LOW LEVEL WIND FIELD IS THEN
EXPECTED TO DIMINISH BY 01Z AS THE PBL DECOUPLES AND THE LOW
LEVEL PGF WEAKENS SOME. VISIBILITY RESTRICTIONS ARE NOT
ANTICIPATED THROUGH THE NEXT 24 HOURS.
&&
.PREV DISCUSSION... /ISSUED 323 AM CDT SAT APR 30 2011/
DISCUSSION...KUEX WSR-88D EARLY THIS MORNING SHOWS A FEW SHOWERS
MOVING ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. THESE APPEAR
TO BE TIED TO A PASSING H7 WAVE BEHIND A STRONG COLD FRONT THAT
MOVED ACROSS MOST OF THE CWA EARLIER THIS MORNING. THE 30.00Z NAM
AND GFS BOTH SUGGEST THE BETTER FORCING ASSOCIATED WITH THE MID
LEVEL WAVE SHOULD BE EAST AND NORTH OF THE CWA BY 12Z...SO WILL GO
DRY FOR MOST OF THE DAY. IT WILL REMAIN BREEZY TODAY...AND WINDS
SHOULD BE AT THEIR STRONGEST THIS AFTERNOON AS LOW LEVEL LAPSE
RATES INCREASE ACROSS THE FORECAST AREA. 29.00Z NAM BUFR SOUNDINGS
SUGGEST MIXING WILL BECOME QUITE DEEP...WITH MOMENTUM TRANSFER
SUGGESTING WINDS NEAR 40 KTS AT THE TOP OF THE MIXED LAYER IN THE
NORTH. GFS NUMERICAL GUIDANCE BRINGS SUSTAINED WINDS TO NEAR 30
MPH IN PARTS OF THE NORTH AND WEST THIS AFTERNOON AS WELL...AND
AFTER DISCUSSIONS WITH SURROUNDING OFFICES WILL HOIST A WIND
ADVISORY STARTING AT NOON. WILL KEEP THE ADVISORY FOCUSED NORTH
AND WEST OF A LINE FROM ROUGHLY LEXINGTON TO FULLERTON.
TEMPERATURES TODAY WILL BE MUCH COOLER THAN YESTERDAY...AND WILL
AIM FOR HIGHS IN THE MID 50S TO MID 60S ACROSS THE FORECAST AREA.
WINDS WILL SUBSIDE THIS EVENING...AS MIXING DECREASES AND THE
SURFACE PRESSURE GRADIENT RELAXES A BIT. TEMPERATURES WILL BE
COOL...AND HAVE SOME CONCERN ABOUT FROST/FREEZE HEADLINES NOW THAT
WE ARE HEADING INTO MAY. TEMPERATURES WILL LIKELY FALL INTO THE
30S LATE TONIGHT INTO SUNDAY MORNING...SO IF WINDS DECREASE ENOUGH
FROST COULD BECOME A CONCERN. FOR NOW...WILL HOLD OFF ON A
HEADLINE AND LET LATER SHIFTS ASSESS THINGS...BUT WILL MENTION AT
LEAST SOME PATCHY FROST POSSIBILITIES IN THE HAZARDOUS WEATHER
OUTLOOK THIS MORNING.
CONFIDENCE IN PRECIPITATION CHANCES FOR SUNDAY INTO MONDAY ARE
NOT VERY HIGH...WITH DIFFERENCES SHOWING UP IN THE VARIOUS SHORT
TERM MODEL SOLUTIONS. THE UPPER FLOW REMAINS WEST/NORTHWEST IN
DIRECTION AND THE MODELS ARE HAVING A HARD TIME RESOLVING ANY
SUBTLE WAVES THAT MAY TRY TO RIPPLE ACROSS THE REGION. WILL LEAN
TOWARDS THE SREF WHICH GENERALLY KEEPS ANY RAIN CHANCES NORTH AND
WEST OF THE FORECAST AREA FOR SUNDAY...BUT DOES BRING IN A SMALL
POP MONDAY AFTERNOON IN WESTERN PARTS OF THE FORECAST AREA.
ANOTHER CONCERN FOR SUNDAY NIGHT INTO MONDAY WILL AGAIN BE THE
FROST/FREEZE POTENTIAL WITH LOWS FALLING INTO THE LOWER TO MID
30S. WINDS SHOULD BE LIGHT WITH SURFACE HIGH PRESSURE TAKING HOLD
OF THE AREA...THOUGH THERE COULD BE SOME MID AND HIGH LEVEL CLOUDS
ACROSS PARTS OF THE AREA. WILL AGAIN MENTION THE POSSIBILITY OF
FROST IN THE HAZARDOUS WEATHER OUTLOOK AS A START.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
NEZ039>041-046-047-060-061.
KS...NONE.
&&
AVIATION...BRYANT
DISCUSSION...KINGHazardous weather outlook, Apr 30, 3:47 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CDT SAT APR 30 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 347 AM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. THE STRONGEST WINDS WILL GENERALLY RESIDE ALONG AND NORTH OF A LINE FROM NEAR LEXINGTON TO FULLERTON...WHERE A WIND ADVISORY GOES INTO EFFECT THIS AFTERNOON. PLEASE REFER TO THE LATEST WIND ADVISORY MESSAGE FOR ADDITIONAL INFORMATION. AN ELEVATED FIRE DANGER IS EXPECTED THIS AFTERNOON SOUTHWEST OF A LINE FROM NEAR ARAPAHOE NEBRASKA TO OSBORNE KANSAS DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES. COOL TEMPERATURES IN THE LOWER TO MID 30S COULD HELP LEAD TO PATCHY FROST IN SOME AREAS LATE TONIGHT INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COOL CONDITIONS ARE EXPECTED AGAIN LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH MORE PATCHY FROST POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON FOR AREAS ALONG AND WEST OF A LINE FROM PLAINVILLE KANSAS TO YORK NEBRASKA. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:33 PM CDT | Special Weather Statement | GID | Sherman | 27 min |
| Apr 29, 7:49 PM CDT | Special Weather Statement | GID | Greeley | 26 min |
| Apr 30, 3:45 AM CDT | Wind Advisory | GID | Buffalo, Dawson, Greeley, Howard, Nance, Sherman and 1 more | 15 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.